MAUDE Adverse Event Report: ABBOTT VASCULAR HT COMMAND 18; GUIDE WIRE

ABBOTT VASCULAR HT COMMAND 18; GUIDE WIRE
Model Number 1013753
Medical Device Problem Codes Product Quality Problem (1506); Difficult to Remove (1528); Difficult to Advance (2920); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/08/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was received.Investigation is not yet complete.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to place a cardiomems sensor using a hitorque command lt guide wire.As the sensor was being advanced over the guide wire, it was noted that it could not advance past the right ventricular (rv).The guide wire was noted as feeling gritty or sticky.Both the sensor and guide wire were removed together.Two sections of coating were missing that were approximately 5cm long from the wire.It was noted that the coating would get stuck while retracting the wire out of the sensor delivery catheter.It is unknown if any of the guide wire coating was left in the patient.It was decided to use a steelcore guide wire to successfully complete the procedure.There was no adverse patient sequela reported.Although a 30 minute delay was added to procedure time, the physician did not deem it clinically significant.No additional information was provided.
 
Additional Manufacturer Narrative
Visual, dimensional and functional inspections were performed on the returned guide wire.The reported irregular texture and torn polymer were confirmed.The reported difficulty to advance and difficulty to remove were unable to be confirmed due to the returned condition of the guide wire.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Based on the review of similar incidents there is no indication of a lot specific product quality issue.There was no damage noted to the guide wire during the inspection prior to use which suggests a product quality issue with respect to manufacture, design or labeling did not contribute to the reported difficulties.The investigation determined the reported/noted difficulties appear to be related to operational circumstances of the procedure.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
HT COMMAND 18
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10319877
Report Number2024168-2020-06178
Device Sequence Number16902224
Product Code DQX
UDI-Device Identifier08717648211980
UDI-Public08717648211980
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K152404
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model Number1013753
Device Catalogue Number1013753
Device Lot Number0031761
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/21/2020
Initial Date Received by Manufacturer 07/08/2020
Supplement Date Received by Manufacturer08/05/2020
Initial Report FDA Received Date07/24/2020
Supplement Report FDA Received Date08/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARDIOMEMS; CARDIOMEMS
Outcome Attributed to Adverse Event Other;
Patient Age78 YR